A few days ago, Ms. Lu traveled to Southeast Asia and had frequent urination, urgency, and dysuria when she arrived at her destination. Considering that this is a typical symptom of urinary tract infection, he took his own norfloxacin and the symptoms disappeared after taking the drug. However, after sunbathing on the beach, Ms. Lu’s back showed several blisters and erythema, which made her pain so unbearable, so she immediately returned to China. After asking the patient’s condition, the doctor thought that this was due to the photosensitivity reaction caused by the drug and the light.
The patient may destroy or kill the skin cells under the irradiation of sunlight or a similar light source after taking certain drugs to cause an inflammatory reaction of the skin, which is called a drug photosensitive reaction.
Drugs that cause photoreaction
The order of photosensitivity of quinolones antibiotics is: sparfloxacin > lomefloxacin > fleroxacin > ciprofloxacin > enoxacin > norfloxacin > ofloxacin > levofloxacin. However, moxifloxacin and gatifloxacin did not cause a photosensitivity reaction at the prescribed dosage.
Tetracycline antibiotics 〓 Because of the higher concentration of these drugs in the skin, the incidence of photosensitivity is higher, mainly chlortetracycline, minocycline, metacycline, doxycycline, and dicycline . The latter two are more likely to occur.
Sulfonamides These drugs can be divided into systemic and topical drugs. For example, sulfadiazine, p-aminobenzamide and the sulfonamide synergist trimethoprim can cause photosensitivity reactions.
Antifungal agents, griseofulvin can cause severe photosensitivity reactions, and photosensitivity can also occur with long-term use of voriconazole.
Non-steroidal anti-inflammatory drugs such as ibuprofen, diclofenac, naproxen, ketoprofen, piroxicam, meloxicam and celecoxib. These drugs can cause photosensitivity reactions, among which ketoprofen and piroxicam are common.
Thiazide diuretics such as hydrochlorothiazide, chlorthalidone, cyclopentazine and the like.
Drug-induced photoreaction prevention
Drug-induced photoreactive reactions are particularly prone to occur in people with weaker skin and impaired immune function. In general, the greater the dose of the drug that causes the photosensitivity reaction or the longer the daylight exposure time, the more severe the reaction. The most important and effective way to prevent and treat this disease is to avoid light. Once you take these drugs that cause photosensitivity, you should avoid exposure to sunlight or similar light sources during the medication and within 5 days after the withdrawal. Once a photoreactive reaction occurs, the drug should be stopped immediately and given symptomatic treatment. Antihistamines can generally be taken to relieve itching or to take corticosteroids to prevent the disease from worsening. In the acute phase, wet application can be carried out with 3% boric acid solution or 1:10 000 potassium permanganate solution. If the skin is eroded or exuded, it can be applied topically with 10% zinc oxide ointment. When the blister is broken, the antibacterial agent can be applied externally. When the red oozing oozing lesion is relieved, the corticosteroid ointment or lotion can be applied for a short time.
In short, in order to avoid the photosensitive reaction caused by the drug, two or more drugs which are susceptible to photosensitivity should be avoided as much as possible. For patients who do need to take a drug that is sensitive to photosensitivity, sunscreens and umbrellas should be used when going out. Once the drug photoreaction occurs, you should go to the hospital dermatology clinic immediately, find out the photosensitizing drug and stop the drug in time, and do not advocate self-made drugs, so as not to delay the disease.